Heavy Rain, Central Interior
- When
- August 27, 4:07 PM AST to 6:15 PM AST
- Where
- Central Interior County, 28.58 mi WNW of Jayuya
- Reported by
- Emergency Manager
- Coordinates
- 18.337, -66.991
A flooded road was reported in front of Walgreens.
The circulation of Tropical Storm Gustav located west of Port Au Prince Haiti and another area of low pressure and associated tropical wave located northeast of the northern Leeward Islands generated a light south to southwest surface wind flow across Puerto Rico which allowed for showers and thunderstorms to develop under intense surface heat and a very moist air mass. Showers and thunderstorms…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The circulation of Tropical Storm Gustav located west of Port Au Prince Haiti and another area of low pressure and associated tropical wave located northeast of the northern Leeward Islands generated a light south to southwest surface wind flow across Puerto Rico which allowed for showers and thunderstorms to develop under intense surface heat and a very moist air mass. Showers and thunderstorms initially developed during the early afternoon along the northern slopes and drifted northeast producing small hail in Corozal and Toa Alta. As the remainder of the afternoon unfolded heavy rains developed along the northwest municipalities which led to road and river flooding. An NWS spotter in the Coloso Valley reported rainfall amounts of around 3.5 inches and nearly 800 acres of flooded farmland by Culebrinas River during late afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 27, 12:24 PM AST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1224 PM AST WED AUG 27 2008 .UPDATE...SHOWERS AND THUNDERSTORMS ALREADY BEGAN TO DEVELOP ACROSS THE WESTERN INTERIOR SECTION OF THE ISLAND LATE THIS MORNING. THIS WEATHER PATTERN WILL PERSIST ACROSS THIS AREA THIS AFTERNOON AND IT IS EXPECTED TO EXPAND TO OTHER AREAS SUCH AS THE CENTRAL INTERIOR AND NORTHERN COAST OF THE ISLAND. THE WIND AT THIS HOUR IS COMING FROM THE NORTH ALONG THE NORTHERN COAST OF THE ISLAND DUE TO SEA BREEZE...HOWEVER...THE PREVAILING WIND FLOW ACROSS THE AREA IS MAINLY FROM THE SSE AT LEAST FROM THE SURFACE THROUGH 5KFT. ABOVE 850MB...THE WIND FLOW IS MORE SOUTH TO SOUTH SOUTHWEST. BECAUSE OF THIS SITUATION AT THE LOWER LEVELS OF THE ATMOSPHERE...WE ARE ANTICIPATING CELLS TO FORM OVER AN AREA AND THE MOVE NORTH TO NORTH NORTHEAST WITH THE HELP OF THE 850-700MB STEERING FLOW. SOME OF THESE SHOWERS COULD BE HEAVY AT TIME AS WELL AS ISOLATED STRONG THUNDERSTORMS MAY OCCUR DUE TO FAVORABLE UPPER LEVEL CONDITIONS INDUCED BY AN UPPER TROUGH LOCATED NORTH OF THE ISLAND. NO CHANGES WERE MADE TO THIS MORNING PACKAGE WITH THE EXCEPTION OF SOME MINOR ADJUSTMENTS TO THIS AFTERNOON WINDS. AVIATION...ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL COMBINE FROM NOW TO THIS AFTERNOON WITH AN UPPER LOW NORTH OF PUERTO RICO...DAYTIME HEATING AND LIGHT AND VARIABLE WIND FLOW TO PROMOTE THE DEVELOPMENT OF SHOWERS AND EXPLOSIVE THUNDERSTORMS ACROSS THE INTERIOR AND NORTHERN HALF OF PUERTO RICO BETWEEN 16Z- 23Z. THIS WILL LEAD TO TEMPORARY MOUNTAIN OBSCURATIONS WITH BRIEF PERIODS OF MVFR OR POSSIBLE IFR CONDITIONS ACROSS TJSJ...TJBQ AND TJMZ AND TISX...WITH MOSTLY VFR CONDITIONS EXPECTED TO PREVAIL ELSEWHERE. LATEST TJSJ 12Z SOUNDING INDICATED A VERY LIGHT SOUTHEASTERLY WIND FLOW FROM THE SURFACE TO AROUND 5K FEET...BECOMING EASTERLY BUT CONTINUING LIGHT FROM 5-9K FEET AND THEN BECOMING SOUTH SOUTHWESTERLY FROM 9-11K FEET. LATEST ONE HOUR DOPPLER RADAR WIND PROFILE SHOWS LIGHT SOUTH SOUTHWESTERLY FLOW AT 4KFT. && .PREV DISCUSSION... /ISSUED 541 AM AST WED AUG 27 2008/ SYNOPSIS... UPPER LEVEL TROUGH (TUTT) AND ASSOCIATED LOW NORTH OF PUERTO RICO WILL CONTINUE TO DROP SOUTHWARD ACROSS THE LOCAL AREA BY THURSDAY. THIS IS SUPPORTED BY LOW TO MID LEVEL TROUGHING WHICH WILL SHIFT WESTWARD IN TANDEM WITH THE UPPER TUTT. AT THE SURFACE...THE LOCAL REGION IS REMAINS BETWEEN THE LOW ASSOCIATED WITH TROPICAL STORM GUSTAV...AND ANOTHER AREA OF LOW PRESSURE AND ASSOCIATED TROPICAL WAVE LOCATED JUST NORTHEAST OF THE NORTHERN LEEWARDS. THE UPPER LEVEL TROUGH WILL EVENTUALLY SHIFT WESTWARD BY SATURDAY...AS THE UPPER LEVEL HIGH PRESSURE RIDGE BUILDS SOUTHWARDS INTO THE AREA FROM THE NORTH. DISCUSSION... THE OVERALL UPPER LEVEL PATTERN IN COMBINATION WITH THE LIGHT SOUTH TO SOUTHWEST WIND FLOW...AND THE HIGH LAYERED PRECIPITABLE WATER (>2.00) FORECAST OVER THE AREA FOR THE NEXT FEW DAYS... SUGGEST THAT THE LOCAL AREA WILL MAINTAIN A RELATIVELY UNSTABLE LOCAL ATMOSPHERE THROUGH THE END OF THE WEEK. GIVEN THESE CONDITIONS EXPECT AMPLE MOISTURE ACROSS THE REGION TO COMBINE WITH THE DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY DURING THE DAY. THE ENHANCED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL IN SOME AREAS ESPECIALLY DURING THE AFTERNOON. INITIALLY THE FOCUS OF THE SHOWER DEVELOPMENT WILL BE ACROSS PARTS OF THE INTERIOR AND NORTH SECTIONS OF PUERTO RICO. THE EXPECTED LOCAL WIND FLOW SUGGESTS THAT THE ACTIVITY THAT DEVELOP ACROSS PARTS OF THE INTERIOR WILL SHIFT NORTH NORTHEAST BY LATE AFTERNOON. HOWEVER...WITH GENERALLY LIGHT LOW LEVEL WINDS EXPECT THE STEERING FLOW OF THE ACTIVITY TO BE DOMINATED BY THE STORMS THEMSELVES. THE U.S. VIRGIN ISLANDS CAN ALSO EXPECT ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS...HOWEVER NO WIDESPREAD RAINFALL IS EXPECTED TODAY FOR THAT AREA. FOR THE LONG TERM...BASED ON LATEST MODEL GUIDANCE A SHIFT IN THE WEATHER PATTERN IS EXPECTED BY SATURDAY WHERE IMPROVING CONDITIONS IS EXPECTED FOR NOW...BUT WILL FOCUS ON THE CONDITIONS FOR THE NEXT FEW DAYS AND SEE HOW THE OVERALL PATTERN IS INFLUENCED BY THE MOTION/TRACK OF GUSTAV AND THE DEVELOPING SURFACE LOW FORECAST TO PASS NORTHEAST THEN NORTH OF THE ISLANDS BY SATURDAY. AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS ALL OF THE LOCAL TAF SITES DURING THE REST OF THE MORNING HOURS...EXCEPT FOR SOME PASSING SHOWERS THAT WILL MOVE ACROSS TISX AT LEAST UNTIL 12Z. THICK LAYER OF HIGH LEVEL CLOUDINESS WILL CONTINUE ACROSS THE REGION TODAY. ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL COMBINE THIS AFTERNOON WITH AN UPPER LOW NORTH OF PUERTO RICO...DAYTIME HEATING AND LIGHT WIND FLOW TO PROMOTE THE DEVELOPMENT OF SHOWERS AND EXPLOSIVE THUNDERSTORMS ACROSS THE INTERIOR AND NORTHERN HALF OF PUERTO RICO BETWEEN 16Z- 23Z. THIS WILL LEAD TO TEMPORARY MOUNTAIN OBSCURATIONS WITH BRIEF PERIODS OF MVFR OR POSSIBLE IFR CONDITIONS ACROSS TJSJ...TJBQ AND TJMZ...WITH MOSTLY VFR CONDITIONS EXPECTED TO PREVAIL ELSEWHERE. LATEST TJSJ 00Z SOUNDING INDICATED A VERY LIGHT SOUTH SOUTHEASTERLY WIND FLOW FROM THE SURFACE TO AROUND 5K FEET...BECOMING EASTERLY BUT CONTINUING LIGHT FROM 5-10K FEET AND THEN BECOMING AGAIN EAST SOUTHEASTERLY AND STILL LIGHT FROM 10-15K FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 77 88 78 / 50 40 50 50 STT 88 78 88 79 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17/70
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 558 AM AST WED AUG 27 2008 AMZ710>750-PRZ001>013-281000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 558 AM AST WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL COMBINE WITH A PERSISTENT UPPER LEVEL TROUGH...JUST NORTH NORTHWEST OF PUERTO RICO...DIURNAL HEATING...SEA BREEZE CONVERGENCE AND LOCAL TERRAIN EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS PARTS OF THE INTERIOR AND NORTHERN HALF OF PUERTO RICO THIS AFTERNOON. THEREFORE URBAN AND SMALL STREAM FLOODING...AS WELL AS THE DEVELOPMENT OF STRONG THUNDERSTORMS ARE LIKELY ACROSS THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE WILL LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE TO HIGH CHANCES OF LOCALLY HEAVY RAINFALL...AND CONSEQUENTLY THE LIKELIHOOD OF URBAN AND SMALL STREAM FLOODING ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-281000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 558 AM AST WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL COMBINE WITH A PERSISTENT UPPER LEVEL TROUGH...JUST NORTH NORTHWEST OF PUERTO RICO...DIURNAL HEATING AND LOCAL ISLANDS EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS TODAY. THEREFORE MINOR ROAD AND STREET FLOODING ARE POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE WILL LINGER ACROSS THE LOCAL ISLANDS AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE CHANCES OF POSSIBLE HEAVY RAINFALL...AND CONSEQUENTLY MINOR ROAD AND STREET FLOODING ARE POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 131 PM AST WED AUG 27 2008 PRZ001-002-004>006-271900- BAYAMON PR-CIALES PR-CAGUAS PR-COROZAL PR-FLORIDA PR-COMERIO PR- AGUAS BUENAS PR-JUNCOS PR-GURABO PR-OROCOVIS PR-NARANJITO PR- MOROVIS PR-TOA ALTA PR-TRUJILLO ALTO PR-VEGA ALTA PR-DORADO PR- BARCELONETA PR-GUAYNABO PR-CANOVANAS PR-CAROLINA PR-MANATI PR-CATANO PR-VEGA BAJA PR-SAN JUAN PR-LOIZA PR-RIO GRANDE PR-TOA BAJA PR-131 PM AST WED AUG 27 2008 ...STRONG THUNDERSTORMS DEVELOPING ALONG NORTH COASTAL PUERTO RICO... AT 1:25 PM...NWS DOPPLER RADAR INDICATED THAT AFTERNOON SHOWERS AND THUNDERSTORMS HAD MERGED INTO A NEARLY SOLID LINE OF THUNDERSTORMS EXTENDING WEST TO EAST FROM CIALES TO CAROLINA AND CANOVANAS. THESE THUNDERSTORMS WERE GENERALLY MOVING NORTHEASTWARD AT 5 TO 10 MPH AND WILL LIKELY AFFECT MUCH OF THE NORTH COAST THROUGH 3 PM. EXPECT PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...FREQUENT AND DANGEROUS LIGHTNING...AND POSSIBLE SMALL HAIL. EMERGENCY MANAGEMENT OFFICIALS HAVE ALREADY REPORTED DOWNED TREE BRANCHES BLOCKING ROADWAYS IN TRUJILLO ALTO. HEAVY RAINFALL WILL LEAD TO URBAN AND SMALL STREAM FLOODING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 131 PM AST WED AUG 27 2008 PRZ001-002-004>006-271900- BAYAMON PR-CIALES PR-CAGUAS PR-COROZAL PR-FLORIDA PR-COMERIO PR- AGUAS BUENAS PR-JUNCOS PR-GURABO PR-OROCOVIS PR-NARANJITO PR- MOROVIS PR-TOA ALTA PR-TRUJILLO ALTO PR-VEGA ALTA PR-DORADO PR- BARCELONETA PR-GUAYNABO PR-CANOVANAS PR-CAROLINA PR-MANATI PR-CATANO PR-VEGA BAJA PR-SAN JUAN PR-LOIZA PR-RIO GRANDE PR-TOA BAJA PR- 131 PM AST WED AUG 27 2008 ...STRONG THUNDERSTORMS DEVELOPING ALONG NORTH COASTAL PUERTO RICO... AT 1:25 PM...NWS DOPPLER RADAR INDICATED THAT AFTERNOON SHOWERS AND THUNDERSTORMS HAD MERGED INTO A NEARLY SOLID LINE OF THUNDERSTORMS EXTENDING WEST TO EAST FROM CIALES TO CAROLINA AND CANOVANAS. THESE THUNDERSTORMS WERE GENERALLY MOVING NORTHEASTWARD AT 5 TO 10 MPH AND WILL LIKELY AFFECT MUCH OF THE NORTH COAST THROUGH 3 PM. EXPECT PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...FREQUENT AND DANGEROUS LIGHTNING...AND POSSIBLE SMALL HAIL. EMERGENCY MANAGEMENT OFFICIALS HAVE ALREADY REPORTED DOWNED TREE BRANCHES BLOCKING ROADWAYS IN TRUJILLO ALTO. HEAVY RAINFALL WILL LEAD TO URBAN AND SMALL STREAM FLOODING.
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 131 PM AST MIERCOLES 27 DE AGOSTO DE 2008 PRZ001-002-004>006-271900- BAYAMON PR-CIALES PR-CAGUAS PR-COROZAL PR-FLORIDA PR-COMERIO PR- AGUAS BUENAS PR-JUNCOS PR-GURABO PR-OROCOVIS PR-NARANJITO PR- MOROVIS PR-TOA ALTA PR-TRUJILLO ALTO PR-VEGA ALTA PR-DORADO PR- BARCELONETA PR-GUAYNABO PR-CANOVANAS PR-CAROLINA PR-MANATI PR-CATANO PR-VEGA BAJA PR-SAN JUAN PR-LOIZA PR-RIO GRANDE PR-TOA BAJA PR- 131 PM AST MIERCOLES 27 DE AGOSTO DE 2008 ...SE DESARROLLAN TRONADAS FUERTES A LO LARGO DE LA COSTA NORTE DE PUERTO RICO... A LA 1:25 PM AST EL RADAR DOPPLER INDICO QUE LOS AGUACEROS DE LA TARDE Y TRONADAS SE HAN COMBINADO PARA CREAR UNA LINEA SOLIDA DE TRONADAS QUE SE EXTIENDE AL OESTE Y ESTE DESDE CIALES HASTA CAROLINA Y CANOVANAS. ESTAS TRONADAS ESTUVIERON MOVIENDOSE GENERALMENTE HACIA EL NROESTE ENTRE 5 A 10 MPH Y SE ESPERA QUE AFECTEN GRAN PARTE DE LA COSTA NORTE HASTA LAS 3 PM. SE ESPERAN PERIODOS DE LLUVIA MUY FUERTE...VIENTOS FUERTES EN RAFAGAS...RAYOS FRECUENTES Y PELIGROSOS Y POSIBLES GRANIZOS PEQUENOS. LOS OFICIALES PARA EL MANEJO DE EMERGENCIAS HAN REPORTADO RAMAS CAIDAS DE ARBOLES INTERRUMPIENDO EL PASO DE LAS CARRETERAS EN TRUJILLO ALTO. LA LLUVIA FUERTE DARA LUGAR A INUNDACIONES URBANAS Y DE RIACHUELOS.
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 131 PM AST MIERCOLES 27 DE AGOSTO DE 2008 PRZ001-002-004>006-271900- BAYAMON PR-CIALES PR-CAGUAS PR-COROZAL PR-FLORIDA PR-COMERIO PR- AGUAS BUENAS PR-JUNCOS PR-GURABO PR-OROCOVIS PR-NARANJITO PR- MOROVIS PR-TOA ALTA PR-TRUJILLO ALTO PR-VEGA ALTA PR-DORADO PR- BARCELONETA PR-GUAYNABO PR-CANOVANAS PR-CAROLINA PR-MANATI PR-CATANO PR-VEGA BAJA PR-SAN JUAN PR-LOIZA PR-RIO GRANDE PR-TOA BAJA PR- 131 PM AST MIERCOLES 27 DE AGOSTO DE 2008 ...SE DESARROLLAN TRONADAS FUERTES A LO LARGO DE LA COSTA NORTE DE PUERTO RICO... A LA 1:25 PM AST EL RADAR DOPPLER INDICO QUE LOS AGUACEROS DE LA TARDE Y TRONADAS SE HAN COMBINADO PARA CREAR UNA LINEA SOLIDA DE TRONADAS QUE SE EXTIENDE AL OESTE Y ESTE DESDE CIALES HASTA CAROLINA Y CANOVANAS. ESTAS TRONADAS ESTUVIERON MOVIENDOSE GENERALMENTE HACIA EL NORESTE ENTRE 5 A 10 MPH Y SE ESPERA QUE AFECTEN GRAN PARTE DE LA COSTA NORTE HASTA LAS 3 PM. SE ESPERAN PERIODOS DE LLUVIA MUY FUERTE...VIENTOS FUERTES EN RAFAGAS...RAYOS FRECUENTES Y PELIGROSOS Y POSIBLES GRANIZOS PEQUENOS. LOS OFICIALES PARA EL MANEJO DE EMERGENCIAS HAN REPORTADO RAMAS CAIDAS DE ARBOLES INTERRUMPIENDO EL PASO DE LAS CARRETERAS EN TRUJILLO ALTO. LA LLUVIA FUERTE DARA LUGAR A INUNDACIONES URBANAS Y DE RIACHUELOS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 333 PM AST WED AUG 27 2008 PRZ008>010-272030- ISABELA PR-MARICAO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-LARES PR-ANASCO PR- 333 PM AST WED AUG 27 2008 ...STRONG THUNDERSTORMS DEVELOPING ACROSS THE NORTHWESTERN PART OF PUERTO RICO... AT 328 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CLUSTER ACROSS THE NORTHWEST PART OF THE ISLAND. THESE THUNDERSTORMS ARE CAPABLE TO PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING...GUSTY WINDS UP TO 35 MPH AND REDUCE VISIBILITIES TO JUST A FEW MILES. LATEST ESTIMATED RADAR ONE HOUR RATE IS SUGGESTING TWO TO FOUR INCHES PER HOUR OVER THESE AFFECTED AREAS. THESE THUNDERSTORMS ARE SPREADING EVERYWHERE AT THIS TIME...WHILE NEW CELLS ARE TRYING TO DEVELOP ACROSS THE HIGHEST PEAK OF ADJUNTAS. HEAVY RAINFALL WILL LEAD TO URBAN AND SMALL STREAM FLOODING FROM NOW TO AT LEAST THE NEXT FEW HOURS.
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 333 PM AST MIERCOLES 27 DE AGOSTO DE 2008 PRZ008>010-272030- ISABELA PR-MARICAO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-LARES PR-ANASCO PR- 333 PM AST MIERCOLES 27 DE AGOSTO DE 2008 ...SE DESARROLLAN TRONADAS FUERTES A LO LARGO DE LA PARTE NOROESTE DE PUERTO RICO... A LA 328 PM AST EL RADAR DOPPLER INDICO UNA FUERTE CONGLOMERADO DE TRONADAS A TRAVES DEL NOROESTE DE LA ISLA. ESTOS TRONADAS SON CAPACES DE PRODUCIR FUERTES LLUVIAS...PELIGROSOS RELAMPAGOS...Y RAFAGAS DE VIENTOS DE HASTA 35 MPH Y REDUCIR VISIBILIDADES A UNAS POCAS MILLAS. EL ULTIMO ESTIMADO DEL RADAR DE ACUMULACIONES DE LLUVIA POR HORA SUGIERE DE DOS A CUATRO PULGADAS POR HORA SOBRE LAS AREAS AFECTADAS. ESTAS TRONADAS SE ESTAN ESPARCIENDO HACIA TODAS PARTES...MIENTRAS QUE NUEVAS CELDAS ESTAN TRATANDO DE MATERIARLIZARSE SOBRE LOS PICOS MAS ALTOS DE ADJUNTAS. LAS FUERTES LLUVIAS DARAN PASO A INUNDACIONES EN AREAS URBANAS Y EN PEQUENOS RIACHUELOS POR LAS PROXIMAS VARIAS HORAS.
The national radar mosaic for the moment the first event began.
5 heavy rain, 1 debris flow, 1 flood. Local standard time, as filed.
A flooded road was reported in front of Walgreens.
One home was reported flooded at Barrio Guanabano in Aguada.
Flooding was reported along road 125, at Barrio Voladora in Moca, near the Catholic Chapel. A residence was isolated by the flood waters.
A landslide was reported along road 110, at Barrio Las Marias, in Moca.
River Culebrinas was reported near bankfull along road 110 at Barrio Las Marias.
A flooded road was reported at Barriada Estevez.
River Culebrinas overflowed its banks along road 418 at Valle Coloso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2008Every state in 2008This day in weather historyWarnings in Puerto Rico, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132814, 132815, 132819, 133338, 132818, 132820, 132822.